MAUDE Adverse Event Report: KARL STORZ SE & CO. KG INNER SHEATH FOR 27050 SL

KARL STORZ SE & CO. KG INNER SHEATH FOR 27050 SL
Model Number 27050XA
Medical Device Problem Codes Break (1069); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure, the surgeon noticed that the item is broken, in the proximal side that is near the connection to the working element.He replaced the inner sheath with a similar item from another available set and completed the operation.At the end of the operation, the bladder was examined as part of the operation process, and it was observed to be clean with no external parts.The surgeon informed us that there was no additional time for the operation (except for about a minute to replace the broken component).No harm was caused to the patient there was no change in the treatment/hospitalization protocol.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Additional information is provided in section d9 to reflect that the product was returned for evaluation on may 7, 2025.The investigation is not completed yet.The investigation results are pending.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
The device was sent to the manufacturer for inspection.During the manufacturer's technical inspection, the error description provided by the customer, " the surgeon claims that during the procedure, he noticed that the item is broken, in the proximal side that is near the connection to the working element", could be confirmed.The damage found on the item with lot uq10 (manufactured in july 2019) - in particular the breakage of the ceramic tip at the distal end and the breakage of the shaft in the proximal area - can be clearly attributed to a combination of mechanical overload and possible age- or usage-related pre-existing damage.The manufacturer's documentation (see ifu: 97000126 v3.0_03/2019 page 2, 3 and 7) expressly points out that ceramic tips are sensitive and can break even as a result of microcracks that can occur during use or due to improper handling.The age of the item can also contribute to such pre-existing damage.According to the instructions, damaged ceramic tips must not be used further under any circumstances.The proximal shaft fracture indicates that excessive force was applied, as the shaft tends to bend or deform under normal stress, but does not break.In summary, it can be concluded that the damage is due to non-compliant handling and/or excessive mechanical stress.Age- and usage-related damage, especially to the ceramic tip, can further increase the risk of breakage.The responsibility for the defects lies with the user or the reprocessing staff if the manufacturer's instructions were not followed.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
INNER SHEATH FOR 27050 SL
Common Device Name
INNER SHEATH FOR 27050 SL
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key21919997
Report Number9610617-2025-00709
Device Sequence Number18400003
Product Code HIH
UDI-Device Identifier04048551078136
UDI-Public04048551078136
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K221893
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27050XA
Device Catalogue Number27050XA
Device Lot NumberUQ10
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer05/07/2025
03/12/2026
Initial Report FDA Received Date04/28/2025
Supplement Report FDA Received Date05/27/2025
03/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown